Posted by Debbie
on July 24, 2000 at 20:55:05:
In Reply to: Taxol/Carboplatin Second Cycle posted by John on July 24, 2000 at 16:30:17:
: I would like to hear from anyone that has any information about how you or someone you are taking care of reacted to the second cycle of Taxol/ Carboplatin.
: My 79 year old mother was diagnosed with Carcinoma of Unknown Primary five weeks ago. She has multiple involvement throughout her body including lung (NSCLC), liver, bone and colon. She completed her first cycle of Taxol, Carboplatin and VP-16 (Etoposide)and experienced severe side-effects. She made a decision not to continue with the chemotherapy but her Oncologist convinced her that she would be able to tolerate a second cycle by waiting an additional week and leaving off the VP-16. In my opinion her first treatment came close to killing her. By the tenth day she was very non-responsive, could not walk, slurred speach and White Blood Count was .49 from 11,000 when we started. We are scheduled to take the second treatment tomorrow and she is still unable to get out of bed for more than twenty minutes twice daily.
: I have read over and over that the second cycle of chemotherapy is harder than the first and I fear that it will me too much for her. Can anyone shed any light on what I should expect from what we are about to do?
I have taken taxol, carboplatin, and etoposide. At 28, I've required blood transfusions and have developed numerous infections due to low counts, so I can only imagine the effects on your mother. You might ask your doctor if she's reacting to the taxol, as about 1 in 5 people have allergic reactions.